Indian Journal of Pharmacology Home 

CASE REPORT
[View FULLTEXT] [Download PDF]
Year : 2010  |  Volume : 42  |  Issue : 3  |  Page : 189--191

Zidovudine-induced reversible pure red cell aplasia

Anuja Balakrishnan1, Rohith Valsalan2, Shubha Sheshadri1, Vinay R Pandit1, Vikas Medep1, Ravindra Kumar Agrawal1 
1 Departments of Medicine and Pathology, Kasturba Medical College, Manipal University, Manipal, Karnataka, India
2 Division of Medicine, Lyell McEwin Hospital, Elizabeth Vale, South Australia

Correspondence Address:
Rohith Valsalan
Division of Medicine, Lyell McEwin Hospital, Elizabeth Vale, South Australia

Hematological abnormalities are frequent among human immunodeficiency virus (HIV)-infected patients and may be directly attributable to the virus or may be caused by opportunistic infections, neoplasms or drugs that cause bone marrow suppression or hemolysis. Pure red cell aplasia (PRCA) is an uncommon hematological disorder that causes anemia. We report a 37-year-old male with HIV infection who developed PRCA 6 weeks after commencing Zidovudine and recovered following cessation of the drug. This is the first case of Zidovudine-induced PRCA reported from the Indian subcontinent.


How to cite this article:
Balakrishnan A, Valsalan R, Sheshadri S, Pandit VR, Medep V, Agrawal RK. Zidovudine-induced reversible pure red cell aplasia.Indian J Pharmacol 2010;42:189-191


How to cite this URL:
Balakrishnan A, Valsalan R, Sheshadri S, Pandit VR, Medep V, Agrawal RK. Zidovudine-induced reversible pure red cell aplasia. Indian J Pharmacol [serial online] 2010 [cited 2021 Sep 19 ];42:189-191
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2010;volume=42;issue=3;spage=189;epage=191;aulast=Balakrishnan;type=0